MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/120-40
Medical Device Problem Codes Misconnection (1399); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a type iiia endoleak with component separation between the bifurcated and limb devices were detected by ct (computed tomography) during routine follow-up.The physician plans to re-intervene and the patient is reportedly stable.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported events type iiia endoleak of the iliac, type iiib endoleak, and type ib endoleak due to a lack of relevant imaging and medical records.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The patient is reported in stable condition after secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received reporting that a type iiib and ib endoleaks were also present at the time of the reported event.The physician elected to treat the patient by implanting an additional afx limb stent graft and one (1) ovation ix iliac limb device on (b)(6) 2019.The patient reportedly tolerated the procedure well and the type ib endoleak was confirmed resolved.Due to the no surgical back-up, the physician elected to treat the type iiib endoleak on a later date, but this additional re-intervention has not been scheduled.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a type iiia endoleak with component separation between the bifurcated and limb devices were detected by ct (computed tomography) during routine follow-up.The physician plans to re-intervene and the patient is reportedly stable.Additional information received reporting that a type iiib and ib endoleaks were also present at the time of the reported event.The physician elected to treat the patient by implanting an additional afx limb stent graft and one (1) ovation ix iliac limb device on (b)(6) 2019.The patient reportedly tolerated the procedure well and the type ib endoleak was confirmed resolved.Due to the no surgical back-up, the physician elected to treat the type iiib endoleak on a later date, but this additional re-intervention has not been scheduled.Subsequent to the secondary intervention performed on (b)(6) 2019, treatment of the type iiib endoleak was completed on (b)(6) 2019.An afx2 bifurcated stent graft was implanted and the patient was released home one day post procedure.No additional patient issues were reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported events type 3a endoleak of the iliac, type 3b endoleak, and type ib endoleak due to a lack of relevant imaging and medical records.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The patient is reported in stable condition after secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.Subsequent to the initial clinical evaluation, additional medical records were received.Additional clinical evaluation determined that the type iia endoleak of the iliac components and the type ib endoleak complaints are still unconfirmed due to a lack of relevant medical records and imaging.However, the type 3b endoleak of the main body complaint is confirmed.The procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The final patient status was reported to be discharged on post operative day one following the additional secondary endovascular repair.It should be noted that the iliac anatomy was off label, right common iliac artery measured 36mm and left common iliac artery measured 24mm (should be 10-23mm).This could have contributed to a type ib endoleak; however, in this case the type ib endoleak was not confirmed.The manufacturing lot review confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: d2: common device name ¿ correction d4: model, lot, expiration date, udi, concomitant medical products - update g1,2: contact office- name has been updated h9: correction.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8705743
Report Number2031527-2019-00279
Device Sequence Number2386435
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)181215
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Model NumberBA28-100/120-40
Device Lot Number1423318-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/22/2019
05/22/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/08/2019
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT: 1423318-003; AFX LIMB STENT GRAFT (LN 1252548001); AFX LIMB STENT GRAFT (LN 1252618009); AFX LIMB STENT GRAFT (LN 1253178035); AFX LIMB STENT GRAFT: 1252548-001; AFX LIMB STENT GRAFT: 1252618-009
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR